Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does taking Micronor pill delay period?

Answered by
Dr.
Dr. Bhagyalaxmi Nalaparaju

General & Family Physician

Practicing since :2007

Answered : 492 Questions

default
Posted on Tue, 26 Aug 2014 in Birth Control
Question: Hi I am 42 and just started Micronor XXXXXXX Pill. I started taking pill today and my period was/is due start of next week, will I still get my period? l want to delay and thought by taking now this will do that?
doctor
Answered by Dr. Bhagyalaxmi Nalaparaju 30 minutes later
Brief Answer:
Continue medication to delay periods.

Detailed Answer:
Hello XXXX,
Thanks for writing to us.

Micronor(Norethisterone) 5 mg used to postpone the due date of menstrual cycle.
As you wanted to post pone periods you can continue Micronor (Norethisterone).

I would suggest you continue medication as per your doctor advice per day as long as you wants to post pone periods but not more than 14 days.

You will not get periods as long as you take the medication. If you take medication for one day your due date will be postponed for one day. Once you stop the medication you will bleed within 5-7 days.

Hope I have answered your query.
If you have any queries I will be happy to help you.
If you do not have any queries you can close the discussion.
Thank you

Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Bhagyalaxmi Nalaparaju 19 minutes later
The doctor prescribed the XXXXXXX pill to help with periods and protection. Should I just take the whole packet for the 28 days then will I get my period then?
doctor
Answered by Dr. Bhagyalaxmi Nalaparaju 1 hour later
Brief Answer:
Minipill will not postpone the period.

Detailed Answer:
Hello XXXX,
Thanks for follow up query.
I am sorry I thought doctor advised pill to post pone periods.

You have mentioned doctor prescribed it to help with periods so I would like to know do you have any problems with periods like heavy bleeding,irregular periods?

If your doctor prescribed it as birth control pill for protection
Micronor birth pill will not post pone the period since it contains very low content of progesterone(350 mcg) but it may decrease amount of bleeding.

You have mentioned your due date is next week If you have regular periods Better I would advise you start micronor 28 from next cycle on wards.Anyways it will not give protection for first one week after starting pill.

If you wants to postpone the periods you need to take Micronor 5 mg or primolute N (Norehisterone) 5 mg three times a day 3 days prior to your date as long as you want to postpone.You can get this medication with local doctor prescription.
Once you get periods after stopping medication then you can start Micronor 28.

Hope I have answered your query.
If you have any queries I will be happy to help you.
Thank you.

Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Bhagyalaxmi Nalaparaju 1 hour later
It was prescribed as I get a period every 21 days and getting fed up with constantly having a period. My question was if I start pills today will I have a bleed in 28 days or would it still be next week as I am due on next week. I am not so worried about the contraceptive side of it until next month. Thankyou. If it will still be next week I will take the Norehisterone instead.
doctor
Answered by Dr. Bhagyalaxmi Nalaparaju 1 hour later
Brief Answer:
You will get periods on due date.

Detailed Answer:
Hello XXXX,
Thanks for follow up query.
I can understand your concern.

Norethisterone(micronor XXXXXXX pill or micronor and primolute) is a progesteron used for multiple reasons like heavy periods,to postpone periods and as birth control pill.The only difference is dosage of medication in different conditions.

In your case doctor has advised to arrest continuous period.
You will get your periods on due date. Doctor advised this pill to regularize your menstrual cycle.
Since you were asking for postpone the due date I have given alternative option to you.

Still If you wants post pone periods I would suggest you continue micronor XXXXXXX pill (Norethisterone 350mcg) until 3 days prior to due date and switch over to Norethisterone 5 mg (Micronor or primolut n) and dosage as I have mentioned in earlier answer. Or if you does not want post pone you can continue minipill.
XXXXXXX pill may delay the periods but not always.

Hope I have answered your query.
If you have any quries I will be happy to help you.If you do not have any queries you can close the discussion and rate the answere if possible.
Thank you.



Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Heavy periods

doctor1 MD

Hi..i have been prescribed northisterone to delay my heavy periods due on saturday. I started today and took 2 tablets one at breakfast and then at lunch.....i spotted this pm...which is usual just before my period comes....have i started them too...

doctor1 MD

I am anemic and have been for a while I have had two iron infusions during the month of October. I just had a hysterectomy because of somewhat heavy periods . I have hypochromia and and aniscytosis. I have low ferritin my number is eight. My...

doctor1 MD

Hi doc..I had a c Section delivery on July.I am breast feeding as well as bottle feeding since my milk supply is low.My periods have returned .Iam having a heavy menstrual flow for two days.Doctor suggested to take medicine trapic .My flow is...

doctor1 MD

I started my period three days ago and i am heavy bleeding to the point my tampon is full of blood and it has came through so bad that my panties even have blood in them with in two and ahalf hours and the toilet is full of blood. I wipe and the blood keeps coming with clots! i have had my tubes tied for 4 and a half years what could be my problem!

doctor1 MD

Hello sir, I am 34 years old female. Having heavy menstrual periods from last 4 yrs. Currently diagonised with tsh level 3.56 . I am suffering with weight gain , hairloss , mood swings, and my recent periods are not stopping even after 12 days. What is the reason for that. My doctor prescribed thyroxine sodium 25 mcg 1 per day for 6 months. Kindly guide me

doctor1 MD

Hello doc.I have fibroids ,i found out when i was pregnant 2010.since then i had a scan and the doctor told me not to worry about it becouse they were not big.Now am scared becouse it has been a year and some moths since i did another scan,I usually bleed allot during my periods and feel pain around my abdomen area.Am i in risk of getting cancer since am not in any medication?

doctor1 MD

I have just finished a rather long heavy period and I have been having many pregnancy symptoms , light headed,dizzyness, extreme fatigue , tingling breast on and off, bloating feeling and poopimg everytime I have to pee also I feel like im dying of thirst and havimg strange food cravings what are your thoughts thank you